Alert archive / California / Wind Advisories in 2013
Wind Advisory 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 8, 2013, 1:58 PM PST for Los Angeles County, California. It took effect at Mar 9, 2013, 2:20 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 1:58 PM PST (21:58 UTC)
- In effect from
- Mar 9, 2013, 2:20 PM PST
- Expired
- Mar 10, 2013, 3:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWUS76 KLOX 082158 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PST FRI MAR 8 2013 ...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHWEST CALIFORNIA SATURDAY NIGHT... .HIGH PRESSURE IS EXPECTED TO MOVE AND BUILD OVER THE GREAT BASIN SATURDAY THROUGH SATURDAY NIGHT AND PUSH SOUTH OVER THE HIGH DESERT SUNDAY MORNING. GUSTY NORTHEAST WINDS WILL LIKELY DEVELOP OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE SATURDAY NIGHT. AND BEFORE DIMINISHING SUNDAY AFTERNOON THE GUSTY WINDS MAY DESCEND INTO THE INTERIOR VALLEYS IN VENTURA COUNTY AND SAN FERNANDO VALLEY SUNDAY MORNING. CAZ053-054-090600- /O.NEW.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 PM PST FRI MAR 8 2013 ...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 3 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM PST SATURDAY TO 3 PM PDT SUNDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NORTHEAST WINDS WILL INCREASE LATE SATURDAY NIGHT AND PEAK SUNDAY MORNING THEN DIMINISH SUNDAY AFTERNOON. * IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
023 WWUS76 KLOX 090555 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PST FRI MAR 8 2013 ...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHWEST CALIFORNIA SATURDAY NIGHT... .HIGH PRESSURE IS EXPECTED TO MOVE AND BUILD OVER THE GREAT BASIN SATURDAY THROUGH SATURDAY NIGHT AND PUSH SOUTH OVER THE HIGH DESERT SUNDAY MORNING. GUSTY NORTHEAST WINDS WILL LIKELY DEVELOP OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE SATURDAY NIGHT. AND BEFORE DIMINISHING SUNDAY AFTERNOON THE GUSTY WINDS MAY DESCEND INTO THE INTERIOR VALLEYS IN VENTURA COUNTY AND SAN FERNANDO VALLEY SUNDAY MORNING. CAZ053-054-091400- /O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 955 PM PST FRI MAR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST SATURDAY TO 3 PM PDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NORTHEAST WINDS WILL INCREASE LATE SATURDAY NIGHT AND PEAK SUNDAY MORNING THEN DIMINISH SUNDAY AFTERNOON. * IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
699 WWUS76 KLOX 091338 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 538 AM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND SUNDAY... .SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN TODAY THROUGH SUNDAY. THIS WILL RESULT IN THE DEVELOPMENT OF GUSTY NORTHEASTERLY WINDS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE WINDS WILL PEAK IN STRENGTH SUNDAY MORNING BEFORE DIMINISHING SUNDAY AFTERNOON. AT THIS TIME...THE NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE COASTS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES. HOWEVER...THERE IS THE POSSIBILITY THAT THE WINDS COULD BE STRONGER THAN CURRENTLY EXPECTED ACROSS THESE AREAS. CAZ053-054-092300- /O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 538 AM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 3 PM PDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING...NORTHEAST WINDS WILL INCREASE LATE THIS EVENING...PEAK SUNDAY MORNING BEFORE DIMINISHING SUNDAY AFTERNOON. * IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT/DB
637 WWUS76 KLOX 092220 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PST SAT MAR 9 2013 ...GUSTY SUNDOWNER WINDS OVER SOUTHERN SANTA BARBARA COUNTY THROUGH THIS EVENING... ...GUSTY SANTA ANA WINDS TO DEVELOP OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH SUNDAY... .SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THROUGH SUNDAY. THIS WILL RESULT GUSTY NORTHERLY WINDS OVER SOUTHERN SANTA BARBARA THROUGH THIS EVENING...THEN GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT THROUGH SUNDAY AFTERNOON. SUB-ADVISORY BUT BREEZY NORTHEAST WINDS ARE EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES AS WELL ON SUNDAY. CAZ039-052-100600- /O.EXB.KLOX.WI.Y.0019.130309T2220Z-130310T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 220 PM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY BELOW AND THROUGH THE SANTA YNEZ RANGE. * TIMING...GUSTY NORTH WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING BEFORE SHIFTING TO THE NORTHEAST AND WEAKENING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...ESPECIALLY ON HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-100630- /O.EXB.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 220 PM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY. * WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...GUSTY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON BEFORE WEAKENING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-100630- /O.EXB.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 220 PM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST ON WESTERN PEAKS. * TIMING...GUSTY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON BEFORE WEAKENING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-100630- /O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 220 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 3 PM PDT SUNDAY... * WINDS...AREAS OF NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...GUSTY WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE INTO SUNDAY AFTERNOON BEFORE WEAKENING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL
220 WWUS76 KLOX 100544 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 944 PM PST SAT MAR 9 2013 ...GUSTY SUNDOWNER WINDS OVER SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT... ...GUSTY SANTA ANA WINDS TO DEVELOP OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH SUNDAY... .SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THROUGH SUNDAY. GUSTY NORTHERLY WINDS WILL PERSIST OVER SOUTHERN SANTA BARBARA THROUGH LATE TONIGHT...AND GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL DEVELOP TONIGHT THROUGH SUNDAY AFTERNOON. SUB-ADVISORY BUT BREEZY NORTHEAST WINDS ARE EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES AS WELL ON SUNDAY. CAZ039-052-101000- /O.EXT.KLOX.WI.Y.0019.000000T0000Z-130310T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 944 PM PST SAT MAR 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SUNDAY... * WINDS...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY BELOW AND THROUGH THE SANTA YNEZ RANGE. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE IN THE HILLS ABOVE MONTECITO. * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE THROUGH LATE TONIGHT. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-101345- /O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 944 PM PST SAT MAR 9 2013 ..WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-101345- /O.CON.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 944 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH EARLY SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-101345- /O.CON.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 944 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ON WESTERN PEAKS. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
538 WWUS76 KLOX 101004 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 AM PDT SUN MAR 10 2013 CAZ039-052-101115- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 304 AM PDT SUN MAR 10 2013 ...WIND ADVISORY HAS EXPIRED... WINDS NO LONGER ARE AT ADVISORY STRENGTH. LOCAL NORTH WINDS GUSTING TO 35 MPH WILL CONTINUE THROUGH MID MORNING. $$ CAZ053-054-101815- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 304 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH AND CONTINUE THROUGH THE AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-101815- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 304 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH AND CONTINUE THROUGH MID AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-101815- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 304 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR ON WESTERN PEAKS. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
576 WWUS76 KLOX 101807 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1107 AM PDT SUN MAR 10 2013 ...GUSTY OFFSHORE WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES INTO THIS AFTERNOON... .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT BASIN...GENERATING GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES. SUB-ADVISORY BUT BREEZY NORTHEAST WINDS ARE EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES AS WELL. CAZ053-054-102200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1107 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AND CONTINUE INTO THE AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-102200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1107 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE BY NOON TO 15 TO 25 MPH WITH GUSTS TO 35 MPH...AND CONTINUE THROUGH MID AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-102200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1107 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR ON WESTERN PEAKS. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RK
340 WWUS76 KLOX 102150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PDT SUN MAR 10 2013 CAZ053-054-102300- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 250 PM PDT SUN MAR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ CAZ088-102300- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 250 PM PDT SUN MAR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ CAZ046-102300- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 250 PM PDT SUN MAR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ KITTELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:30 PM PST, 28 minutes earlier.
Area forecast discussion, Mar 8, 1:30 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PST FRI MAR 8 2013 .SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL BRING SCATTERED TO NUMEROUS RAIN SHOWERS...LOW LEVEL MOUNTAIN SNOW...AND ISOLATED THUNDERSTORMS TO THE AREA THROUGH LATE THIS AFTERNOON. ISOLATED SHOWERS WILL SHIFT EAST OF THE AREA LATE TONIGHT INTO EARLY SATURDAY. BUILDING HIGH PRESSURE AND LIGHT OFFSHORE FLOW WILL BRING A WARMING TREND AND CLEAR WEATHER TO THE SOUTHLAND THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TONIGHT-MON)...MID LEVEL CYCLONIC CIRCULATION WAS EAST LOS ANGELES COUNTY EARLY THIS AFTERNOON AND WILL CONTINUE TO SHIFT EAST. STABILITY WILL INCREASE LATE THIS AFTERNOON THROUGH EARLY EVENING THOUGH SCATTERED SHOWERS WILL DEVELOP WITHIN OROGRAPHIC NORTH FLOW IN THE EAST PORTION OF SAN LUIS OBISPO...SANTA BARBARA COUNTIES AND OVER THE NORTH SLOPES IN VENTURA AND LOS ANGELES COUNTIES. THE SHOWERS ARE EXPECTED TO TAPER OFF THROUGH EARLY SATURDAY MORNING. A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PERSIST OVER THE AREA THROUGH SATURDAY AND GUIDANCE DIFFERED SLIGHTLY FROM PREVIOUS RUNS WITH A SHORT WAVE MOVING SOUTH AND ROTATING THOUGH THE BROAD TROUGH OVER THE AREA. MOISTURE OVER THE AREA TODAY WILL GRADUALLY SHIFT EAST THROUGH SATURDAY AND ISOLATED SHOWERS MAY DEVELOP ALONG THE VENTURA/KERN COUNTY LINE THOUGH MORE SO IN THE VICINITY OF SAN GABRIEL MOUNTAINS SATURDAY AFTERNOON. LATEST GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND HEIGHT/THICKNESSES WILL RISE/INCREASE OVER THE AREA BEGINING SATURDAY NIGHT AND HAVE ISSUED A WIND ADVISORY AS NORTHEAST WINDS DEVELOP AND INCREASE OVER THE VENTURA/LOS ANGELES COUNTY MOUNTAINS. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH SUNDAY AFTERNOON AND BEFORE DOING SO MAY DESCEND INTO THE SAN FERNANDO AND VENTURA INTERIOR VALLEYS SUNDAY MORNING. A WARMING TREND IS EXPECTED THROUGH THE PERIOD WHERE TEMPERATURES WILL LIKELY WARM TO 5 TO 10 DEGREES ABOVE SEASONAL NORMAL. .LONG TERM (TUE-FRI)...LATEST GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AS WELL AS BETWEEN SUITES AND A BROAD LONG WAVE TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PACIFIC WHILE A LONG WAVE RIDGE OF HIGH PRESSURE OVER THE AREA SHIFTS EAST THROUGH THE PERIOD. DRY CONDITIONS WILL PERSIST TROUGH THE PERIOD. A FRONTAL SYSTEM IS EXPECTED TO MOVE ASHORE WELL NORTH OF THE AREA THURSDAY AND UPPER LEVEL CLOUDS WILL THEN MOVE OVER THE AREA...OTHERWISE CLEAR SKIES WILL LIKELY PREVAIL. A WARMING TREND IS EXPECTED TUESDAY AND WEDNESDAY THAN AS THE BROAD LONG WAVE TROUGH OVER THE CENTRAL PACIFIC SHIFTS EAST ONSHORE WINDS WILL STRENGTHEN AND A SLIGHT COOLING TREND WILL OCCUR THURSDAY THROUGH FRIDAY...THOUGH ABOVE NORMAL TEMPERATURES WILL LIKELY PERSIST. && .AVIATION...(08/18Z)... LOW CONFIDENCE IN THE 18Z TAFS... THOUGH MODERATE CONFIDENCE IN THE TRENDS... AS THE FRONT MOVES THROUGH THE REGION WITH RAIN/SNOW AND THEN SHOWERY CONDITIONS FOLLOW THE FRONT THIS AFTERNOON AND EARLY EVENING. CIGS/VSBYS WILL FLUCTUATE DURING THIS PERIOD AND THEN AGAIN IN THE EARLY MORNING HOURS ALONG THE COAST. ISOLATED THUNDERSTORMS ARE POSSIBLE IN VENTURA AND LOS ANGELES COUNTIES MIDDAY WITH A LOW PROBABILITY OF OCCURRING OVER A PARTICULAR TAF SITE. KLAX... LOW CONFIDENCE IN 18Z TAF... THOUGH MODERATE CONFIDENCE IN THE TRENDS. CIGS/VSBYS WILL LIKELY FLUCTUATE BETWEEN VFR AND MVFR LEVELS INTO THE AFTERNOON HOURS AND THEN AGAIN IN THE EARLY MORNING HOURS. AN ISOLATED THUNDERSTORM IN THE VICINITY IS POSSIBLE MIDDAY TODAY. KBUR... LOW CONFIDENCE IN 18Z TAF... THOUGH MODERATE CONFIDENCE IN THE TRENDS. CIGS/VSBYS WILL LIKELY FLUCTUATE BETWEEN VFR AND MVFR LEVELS INTO THE AFTERNOON HOURS AND AN ISOLATED THUNDERSTORM IN THE VICINITY IS POSSIBLE MIDDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...30 AVIATION...KJ SYNOPSIS...SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 8, 11:54 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1154 AM PST FRI MAR 8 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-091400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1154 AM PST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A COLD STORM WILL CONTINUE TO BRING SHOWERS TO THE REGION THROUGH THIS EVENING...WITH SOME STORMS PRODUCING BRIEF HEAVY DOWNPOURS AND SMALL HAIL. THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES WILL CONTINUE TO SEE ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS EVENING WHERE A WINTER STORM WARNING REMAINS IN EFFECT. SNOW LEVELS WILL REMAIN BETWEEN 3000 AND 3500 FEET...WITH LOW ELEVATION MOUNTAIN PASSES AT RISK FOR SNOW SHOWERS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY...INCLUDING THE COASTAL WATERS WHERE ISOLATED WATERSPOUTS ARE POSSIBLE. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:58 PM PST | Areal Flood Advisory | LOX | 107 min | |
| Mar 8, 1:33 AM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
| Mar 8, 1:51 AM PST | Areal Flood Advisory | LOX | 114 min | |
| Mar 8, 2:31 AM PST | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.